Help with overactive blood results please

Hi Everybody, looking for some advice from all my knowledgable friends please.

I have been feeling extremely hot and anxious these last couple of weeks or or so, and after having a thyroid storm three years ago(didn't realise in the buildup what was happening to me) has made me very aware of my symptoms, not wanting to go through that very scary episode again.

I was on 50 mg levo, and three quarters of a 25mcg t3. Was feeling quite under medicated, and had bloods done at BH, with these results

Ft4 9.97(12-22)

Free t3 3.25(3.1-6.8)

Per oxidase and Thyroglobulin flagged high.

Went to the doc's, and she suggested an increase in levo of 25mg every other day.

That was probably 6-8 weeks ago. Didn't notice any difference, still tired with no energy, so I have ordered some thyroid s to see if it might make me feel better( I haven't started on it yet). We have been going through a very stressful time of late, and at first I thought my anxiety was down to that. Been losing weight, not sleeping because I can't relax or switch my brain off, palpitations etc. I was due for a blood yeast this week to check my levels after the increase in meds.and, got the results today which confirmed my suspicions.


Free t4 24.3(12-22)

Free t3 (7.4(3.1-6.8)

Managed to see my GP this afternoon, and she just said to reduce the levo back to 50, and have a blood test in 6 weeks. I was a bit surprised, as my GP before I moved last year, made me stop melds, immediately, and put me on Carb., and beta blockers. Admittedly, I was in a far worse state than I am at the moment, but I am trying to nip it in the bud so I don't get there again.

Any advice please, as I don't see how just cutting back on half a 25mg tab. Will do the trick.

When I was overactive before, and saw the Endo, I think they said it was autoimmune

And thyrotoxicosis, and it was very likely to flare up again at some point, and if it happened too often, I would have to think about having it removed.

My new doc. Is smashing, but I don't know just how clued up she is on thyroid matters.

Probably no more than most gps. She does listen though, which is a coup in itself..

I did say that if I thought I was getting worse that I would go back before the six weeks.

While I am having yet another sleepless night with anxiety and palps, thought I would speak to you lovely people. Looking a bit like a corps now, with dark circles and sunken eyeshow long do you think I should go back if I am not improved, or should I cut back even more on the meds. Sorry about all the typing errors, got the tremors a bit.

3 Replies

  • You are overmedicated, you can miss a day or two then start back on the lower dose, that is the normal way of doing it, I haven't heard of patients being given Carb for overmedication, yes it's for hyperthyroidism but overmedication just needs a lower dose of Levo. Hope you feel better soon.

  • So, if I've understood correctly, you have Hashi's, right? Hashi's swings between hypo and 'hyper'.

    People with Graves are put on carb and beta-blockers to slow their thyroid gland down, because it's over-producing hormone. But, your problem is not your thyroid gland, so carb and beta-blockers are not going to help much. Although the beta-blockers might help with the palps, and slow down conversion, but the carb won't do much at all.

    The reason your levels suddenly shoot up when you have Hashi's, is that the dying cells of the gland are just dumping all their hormone into the blood stream, so suddenly, you have too much. But, it's not the fault of the gland itself, your gland is not suddenly over-producing hormone, and you will go hypo again probably rather quickly. So, the best thing to do is just reduce your dose of thyroid hormone replacement for a while until things calm down, and then raise it when you go hypo again.

    Not sure if that's clear, but I think it was your last doctor that didn't understand the situation, but your new doctor sounds up to speed. But you could ask your doctor for beta-blockers if they make your heart feel better.

  • Fencerope,

    You are mildly over medicated and 12.5mcg dose reduction may be sufficient to drop FT4 and FT3 into range. Skipping dose for a couple of days will speed up wash out of the higher dose.

    High thyroid peroxidase antibodies means you have Hashimoto's which can cause transient hyperthyroidism. Flare ups cause fluctuations in thyroid levels so you may need to reduce dose at times when thyroid levels rise and increase dose when levels drop.

    Thyroid peroxidase antibodies are positive for autoimmune thyroid disease (Hashimoto's) which causes 90% of hypothyroidism. 100% gluten-free diet may improve symptoms and reduce antibodies.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...